Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Taking Mirtazapine. Have nightmares, paranoia, mood swings, irritability. Need help

My 44 yr old husband is on Mirtazapine (generic for Remeron ): 30mg po daily hs. He is 6 3 , 192lbs. He is having very strange, vivid nightmares pretty much every night; so vivid, in fact, he sometimes thinks parts of the nightmares actually happened. Along with the nightmares, he exhibits paranoia , mood swings, irritability , and borderline-personality-disorder traits. He refuses to continue with counseling, and has not told his dr about the side effects above. Without going behind his back or forcing him to take action, which may essentially lead to another argument, what do I do on my end to help?
Asked On : Mon, 11 Mar 2013
Answers:  1 Views:  164
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Psychiatrist 's  Response
Dec 2014
Hello jeniwill78
Welcome to Health Care Magic

Mirtazepine is an anti depressant drug. It is is group Nor Adrenaline Serotonin Specific Anti depressant (NaSSA). It is a drug that is devoid of side effects of conventional antidepressants. At dosing 15-30 mg it causes change in architecture of sleep. Individual taking it may have vivid nightmares and this is happening in your husband's case. But the complaints like Paranoia, mood swings, irritability and borderline personality traits need to be evaluated. So please visit your psychiatrist regarding these complaints, as with mirtazepine these symptoms usually not occur. There may be chance of having bipolar illness and development of mania.

Take Care

Dr. Seikhoo Bishnoi

Answered: Tue, 12 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor